Electron. J. Diff. Eqns., Vol. 2003(2003), No. 53, pp. 1-5.

Blow up of solutions to semilinear wave equations

Mohammed Guedda

This work shows the absence of global solutions to the equation
$$ u_{tt} = \Delta u + p^{-k}|u|^m,$$
in the Minkowski space $\mathbb{M}_0=\mathbb{R}\times\mathbb{R}^N$, where $ m greater than 1$, $(N-1)m less than  N+1$, and $p $ is a conformal factor approaching 0 at infinity. Using a modification of the method of conformal compactification, we prove that any solution develops a singularity at a finite time.

Submitted November 15, 2002. Published May 3, 2003.
Math Subject Classifications: 35L70, 35B40, 35L15.
Key Words: Blow up, conformal compactification.

Show me the PDF file (180K), TEX file, and other files for this article.

Mohammed Guedda
Lamfa, CNRS UMR 6140
Universite de Picardie Jules Verne
Faculte de Mathematiques et d'Informatique
33, rue Saint-Leu 80039, Amiens, France
email: guedda@u-picardie.fr

Return to the EJDE web page